Alert archive / Colorado / Winter Storm Watches in 2014
Winter Storm Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 5, 2014, 3:56 AM MST for 6 counties in Colorado. It took effect at Feb 6, 2014, 12:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 3:56 AM MST (10:56 UTC)
- In effect from
- Feb 6, 2014, 12:00 AM MST
- Expired
- Feb 5, 2014, 2:52 PM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WWUS45 KPUB 051056 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 356 AM MST WED FEB 5 2014 COZ058-060-068-051700- /O.NEW.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 356 AM MST WED FEB 5 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST FRIDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES IS ANTICIPATED. * WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 50 MPH AT TIMES. * IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
3 follow-up statements
713 WWUS45 KPUB 051237 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 537 AM MST WED FEB 5 2014 COZ084>089-093>099-051800- /O.NEW.KPUB.WC.Y.0001.140205T1237Z-140205T1800Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 537 AM MST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY FOR THE INTERSTATE 25 CORRIDOR AND SOUTHEASTERN PLAINS OF COLORADO...WHICH IS IN EFFECT UNTIL 11 AM MST THIS MORNING. * WIND CHILL VALUE...MINUS 18 TO MINUS 24 THIS MORNING DUE TO SURFACE TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO AND WINDS IN EXCESS OF 5 MPH AT TIMES. * IMPACT...THESE WIND CHILLS CAN RESULT IN FROST BITE AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT ARE EXPECTED. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. && $$ COZ058-060-068-051845- /O.CON.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 537 AM MST WED FEB 5 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST FRIDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES IS ANTICIPATED. * WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 50 MPH AT TIMES. * IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
811 WWUS45 KPUB 051748 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1048 AM MST WED FEB 5 2014 COZ084>089-093>099-051900- /O.EXP.KPUB.WC.Y.0001.000000T0000Z-140205T1800Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 1048 AM MST WED FEB 5 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. $$ COZ058-060-068-060000- /O.CON.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE... CUMBRES PASS...WOLF CREEK PASS 1048 AM MST WED FEB 5 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY ABOVE 11000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS AT TIMES...IS EXPECTED TO IMPACT THE WINTER STORM WATCH AREA BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST FRIDAY. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATION IN EXCESS OF 8 INCHES IS ANTICIPATED. * WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 50 MPH AT TIMES. * IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
434 WWUS45 KPUB 052152 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 252 PM MST WED FEB 5 2014 COZ068-052300- /O.CAN.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- 252 PM MST WED FEB 5 2014 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CAN CELLED THE WINTER STORM WATCH. AT THIS TIME...ONLY LIGHT SNOW ACCUMULATIONS ARE EXPECTED THROUGH THURSDAY...GENERALLY UNDER THREE INCHES. TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS OVER THE PASSES. $$ COZ058-060-060400- /O.UPG.KPUB.WS.A.0003.140206T0700Z-140208T0000Z/ /O.NEW.KPUB.WW.Y.0006.140206T0700Z-140208T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...INDEPENDENCE PASS...MT ELBERT...MT MASSIVE 252 PM MST WED FEB 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE WESTERN MOSQUITO RANGE AND EASTERN LAKE COUNTY ABOVE 11000 FEET...AND THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. * CAUSE AND TIMING...A SERIES OF MOIST UPPER LEVEL DISTURBANCES...CAPABLE OF PRODUCING HEAVY SNOW AND GUSTY WINDS AT TIMES...IS EXPECTED TO IMPACT THE AREA BEGINNING LATER TONIGHT AND THEN CONTINUING INTO AT LEAST FRIDAY. * SNOW ACCUMULATION...TWO TO FIVE INCHES IS EXPECTED THROUGH THURSDAY. SNOW WILL BECOME HEAVIER ON FRIDAY...WHEN AN ADDITIONAL FOUR TO EIGHT INCHES IS POSSIBLE. * WIND...INCREASING WEST WINDS 15 TO 25 MPH WITH WIND GUSTS TO 50 MPH AT TIMES. * IMPACT...SNOW AS WELL AS BLOWING SNOW AT TIMES WILL BE CAPABLE OF CREATING LOW VISIBILITIES AS WELL AS SLICK AND SNOW PACKED ROADS...PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER CONDITIONS ARE EXPECTED DUE TO A COMBINATION OF SNOW...SLEET...AND ICE. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ084>089-093>099-060400- /O.NEW.KPUB.WC.Y.0002.140206T0200Z-140206T1700Z/ NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- INCLUDING...BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS... PUEBLO...WALSENBURG...TRINIDAD...ORDWAY...OLNEY SPRINGS... LA JUNTA...ROCKY FORD...BRANSON...KIM...EADS...SHERIDAN LAKE... LAS ANIMAS...LAMAR...SPRINGFIELD...WALSH 252 PM MST WED FEB 5 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM MST THURSDAY. * WIND CHILL VALUE...FROM MINUS 18 TO MINUS 24 DEGREES TONIGHT AND THURSDAY MORNING. * IMPACT...THESE WIND CHILLS CAN RESULT IN FROST BITE AND/OR LEAD TO HYPOTHERMIA WITHIN 30 MINUTES IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND CHILL VALUES FROM MINUS 18 TO MINUS 24 DEGREES FAHRENHEIT ARE EXPECTED. THESE CONDITIONS CAN FREEZE EXPOSED SKIN WITHIN 30 MINUTES AND COULD LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. WEAR LAYERS OF LOOSE-FITTING LIGHTWEIGHT CLOTHING. COVER AS MUCH OF YOUR SKIN AS POSSIBLE USING MITTENS...EAR MUFFS...SCARF...HAT AND FACE PROTECTION. && $$ SR
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 11:05 PM MST, 4 hours 51 minutes earlier.
Area forecast discussion, Feb 4, 11:05 PM MST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1105 PM MST TUE FEB 4 2014 .UPDATE... ISSUED AT 1100 PM MST TUE FEB 4 2014 UPDATED FOR EXPIRATION OF WINTER WX ADVISORY. UPDATE ISSUED AT 501 PM MST TUE FEB 4 2014 UPDATED TO EXPIRE THE WINTER WEATHER ADVISORY FOR THE FAR EASTERN PLAINS. PERIODS OF LIGHT SNOW ARE STILL POSSIBLE THROUGH MIDNIGHT WITH LITTLE IF ANY ADDITIONAL ACCUMULATION EXPECTED. AN INCH OR TWO OF SNOW REMAINS POSSIBLE ALONG THE I-25 CORRIDOR THROUGH MIDNIGHT WITH SLIGHTLY HIGHER AMOUNTS EXPECTED OVER THE MOUNTAINS. MOZLEY && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 258 PM MST TUE FEB 4 2014 ...COLD TOMORROW... CURRENTLY...TEMPS NOW MAINLY IN THE TEENS OVER THE PLAINS. SCT TO NMRS SHSN ARE ONGOING OVER THE ENTIRE CWA. INTENSITY OF PRECIP IS NOW MAINLY LIGHT...AND WILL SEE A BIT OF A LULL IN THE SNOWFALL LATE THIS AFTERNOON BEFORE ANOTHER ROUND OF CONVECTIVE PRECIP ARRIVES EARLY THIS EVE. THIS SECOND ROUND IS ASSOCIATED WITH INSTABILITY AND JET STREAM PUSHING NEWD ACROSS CO THIS EVE. SECOND ROUND WILL BE MAINLY LIGHT SN...AFFECTING PRIMARILY THE ERN MTS AND ADJACENT I-25 CORRIDOR. SHOULD ONLY SEE AN ADDITIONAL INCH OR SO FOR THE LOWLANDS...AND UP TO FOUR INCHES FOR THE MTS. STILL LOOKS PRETTY SNOWY FOR THE DVD AND THESE CONDITIONS LOOK TO CONTINUE THRU THIS EVE. ONGOING SN ADVISORY LOOKS GOOD THROUGH THE EVENING PERIOD...AS TRAVEL REMAINS HAZARDOUS OVER THE HIGHLIGHT AREA. CLOUD COVER TONIGHT WILL LIMIT COOLING TO SOME EXTENT...ALONG WITH RESIDUAL MOISTURE THAT MAY LEAD TO SOME AREAS OF FG LATE TONIGHT AND EARLY WED MORNING. STILL...WITH H7 TEMPS FALLING FROM MINUS 17 TO MINUS 19 DEGREES TONIGHT...AND CLEARING ALOFT...SHOULD SEE MOST SPOTS FALL BELOW ZERO DEG F...AND POSSIBLY A FEW MINUS TEENS FOR THE HIGHER VALLEYS WED MORNING. EXPECT CLOUD COVER TO CONTINUE FOR MOST OF THE DAY ON WED. EXCEPTION MAY BE PORTIONS OF THE DVD AND SAN LUIS VALLEY...ESPECIALLY EARLY IN THE DAY. WITH SNOW COVER AND CLOUDS...WILL SEE THE COLDEST DAY TIME TEMPS OF THE SEASON...POSSIBLY STAYING IN THE SINGLE DIGITS FOR THE LOWER ARKANSAS VALLEY. POPS WILL INCREASE A BIT AGAIN BY WED AFTERNOON...AS ANOTHER WEAK DISTURBANCE IN THE BROAD TROUGH OVER THE ROCKIES CROSSES THE STATE. AGAIN...ONLY LOOKING AT LESS THAN AN INCH MOST SPOTS...WITH MOST OF THE ACCUMULATING PRECIP CLOSE TO OR OVER THE MT AREAS. LOOKS LIKE A PRETTY GLOOMY AND COLD FEBRUARY DAY. ROSE .AVIATION...MAIN AVN CONCERN CONTINUES TO BE ONGOING SCT TO NMRS SHSN...AND POTENTIAL FOR AREAS OF FG LATE TONIGHT. FG AT KALS LOOK ON TRACK THROUGH EARLY WED MORNING...ALTHOUGH CLOUDS COULD INHIBIT WIDESPREAD FG DEVELOPMENT SOMEWHAT. COULD ALSO SEE SOME PC FG OVER THE PLAINS...ALTHOUGH THE MAIN AVN CONCERN FOR KPUB AND KCOS WILL BE IFR CIGS...WHICH COULD LAST THROUGH 05-06Z....AND THEN BECOME INTERMITTENT THROUGH THE WED MORNING HOURS. ANOTHER ROUND OF SCT PRECIP IS POSSIBLE WED AFTERNOON...PRIMARILY OVER THE HYR TRRN. ROSE .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 258 PM MST TUE FEB 4 2014 ...ARCTIC CHILL THROUGH FRIDAY MORNING THEN MILDER... SOME REALLY COLD DAYS AHEAD WITH BOUTS OF MODERATE SNOW ALONG THE CONTINENTAL DIVIDE...AND GENERALLY JUST LIGHT SNOW ELSEWHERE... THROUGH FRIDAY. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL BE IN THE SINGLE DIGITS ABOVE AND BELOW ZERO JUST ABOUT EVERYWHERE...WITH WEDNESDAY BEING THE COLDEST NIGHT OF THE TWO. HIGHS ON THURSDAY WILL ONLY BE IN THE TEENS AND 20S EVERYWHERE. FRIDAY WE GET A LITTLE MILDER BEFORE ANOTHER DISTURBANCE DROPS TEMPERATURES BACK DOWN AGAIN ON SATURDAY. SUNDAY WE START TO TRANSITION OUT OF THE COLD AGAIN TOWARD MILDER READINGS FOR THE BEGINNING OF NEXT WEEK. FROM WEDNESDAY NIGHT RIGHT ON INTO EARLY NEXT WEEK...A MOIST PACIFIC JET STREAM OVER COLORADO WILL BRING PERIODS OF SNOW TO THE CONTINENTAL DIVIDE. THE SNOWFALL ALONG THE DIVIDE WILL GENERALLY BE LIGHT MOST OF THE TIME...BUT EVERY SO OFTEN EMBEDDED DISTURBANCES WILL MOVE THROUGH THE FLOW...RAISING SNOWFALL INTENSITIES TO MODERATE...AND BRIEFLY HEAVY...AT TIMES. EAST OF THE DIVIDE...ANY SNOWFALL WILL BE LESS CONTINUOUS AND MUCH LIGHTER THROUGH THE PERIOD. BUT...WITH THE COLD...EVEN LIGHT AMOUNTS OF SNOWFALL CAN CAUSE BIG HEADACHES FOR DRIVERS. NOW...HAVING SAID ALL OF THE ABOVE...THERE ARE A FEW DISTURBANCES TO WATCH THAT MAY HAVE MORE IMPACT ON THE AREA THAN CURRENTLY THOUGHT. ONE TRACKS BY JUST TO OUR SOUTH THURSDAY NIGHT. THIS ONE COULD SURPRISE US WITH MORE SNOWFALL THAN EXPECTED IF IT TRACKS A LITTLE FARTHER NORTH OR IS A LITTLE STRONGER THAN EXPECTED. ANOTHER DISTURBANCE TO WATCH MOVES BY SATURDAY AFTERNOON. OLD RUNS HAD THIS STORM LOOKING PRETTY HEALTHY OVER COLORADO AND NOW THEY HAVE IT MOVE THROUGH QUICKLY AS A WEAK WAVE. AND...POTENTIALLY THE STRONGEST OF THE 3 AT THIS POINT...COMES THROUGH NEXT MONDAY NIGHT AND TUESDAY. RIGHT NOW...MODELS HAVE THIS COMING THROUGH PRETTY QUICK AND PRETTY WEAK...SO AS NOT TO PRODUCE A WHOLE LOT OF SNOW ON ITS WAY THROUGH. HOWEVER...THE MORNING RUNS HAD THIS STORM MUCH STRONGER PRODUCING WIDESPREAD SNOW OVER SOUTHERN COLORADO. TOO EARLY TO TELL FOR CERTAIN ON ALL OF THESE SO WE CONTINUE TO MONITOR EACH MODEL RUN. LW && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1100 PM MST TUE FEB 4 2014 LOW VFR CIGS AT KCOS AND KPUB WILL LIKELY BECOME MVFR OR IFR LATER TONIGHT WITH SOME FOG AND VERY LIGHT SNOW REDUCING THE VSBY. THESE CONDITIONS COULD CONTINUE THROUGH THE MORNING HOURS...BUT MAY IMPROVE TO VFR FOR THE AFTERNOON HOURS. THERE COULD BE SOME SNOW SHOWERS IN THE VCNTY OF KCOS IN THE LATE AFTERNOON AND EARLY EVENING HOURS TOMORROW. KALS HAS ALREADY REPORTED A BRIEF PERIOD OF FOG AND LOW CLOUDS...BUT EXPECT A LONG PERIOD OF IFR/LIFR CIGS AND VSBY A LITTLER LATER TONIGHT...INTO MIDMORNING WED. SHOULD THEN SEE VFR CONDITIONS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...28 SHORT TERM...ROSE LONG TERM...LW AVIATION...28
Hazardous weather outlook, Feb 4, 10:54 PM MST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1054 PM MST TUE FEB 4 2014 COZ058>089-093>099-060600- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1054 PM MST TUE FEB 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT SOME LIGHT SNOWFALL WILL STILL BE POSSIBLE IN MANY AREAS TONIGHT WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED...ALTHOUGH SOME OF THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS COULD SEE ANOTHER INCH OR TWO BY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MOIST PACIFIC JET STREAM WILL REMAIN OVER THE REGION INTO EARLY NEXT WEEK. SNOW WILL BE POSSIBLE OVER THE CONTINENTAL DIVIDE NEARLY EVERY DAY. SIGNIFICANT ACCUMULATIONS ARE LIKELY AT TIMES. OVER THE PLAINS IT WILL BE VERY COLD WEDNESDAY AND THURSDAY...WITH HIGH TEMPERATURES IN THE SINGLE DIGITS AND TEENS. LIGHT SNOW WILL BE POSSIBLE. THERE WILL BE ANOTHER CHANCE OF SNOW OVER THE PLAINS FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE CENTRAL MOUNTAINS TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 5:37 AM MST | Wind Chill Advisory | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 5 hr |
| Feb 5, 2:52 PM MST | Wind Chill Advisory | PUB | Baca, Bent, Crowley, Custer, El Paso, Fremont and 7 more | 19 hr |
| Feb 5, 2:52 PM MST | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 5 days |
Nearby
Winter Storm Watches in Colorado, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.